KNOXVILLE, Tenn. (WVLT) - A major recall of a medication that helps asthma sufferers breathe.
The voluntary nationwide recall of certain lots of Albuterol has local doctors concerned. If the incorrect dose is taken, it could lead to headaches, seizures or even death.
Since we're in the allergy belt, this is a commonly used device here in East Tennessee. This nebulizer unit helps open the airways of asthma sufferers.
"A person who has long term, or severe asthma from pediatric to elderly, are very likely to be using this if they have asthma or certain lung conditions where they have a reactive airway," says Dr. Jay Hammett with East Towne Urgent Care.
If you use this machine, you need to check the medication you're prescribed.
Ritedose is voluntarily recalling certain lot numbers of Albuterol.
"They were mislabeled with the improper dose. They actually are labeled as a pediatric dose but are in fact an adult dose," says Dr. Hammett.
Giving a child an adult dose could be dangerous. Dr. Hammett says it has 5 times the strength of a child's usual dose.
"If you gave a one year old or a two year old a breathing treatment with an adult dose, it could certainly cause cardiac problems."
Dr. Hammett recommends you check your solution dose, verify the manufacturing name and the lot numbers.
"If it is that, take it back to the pharmacy do not use it. If you have been using it and you're noticing problems, contact your physician immediately."
We have the complete list of lot numbers of the recalled products at the link below.
To comment, the following rules must be followed:
Comments may be monitored for inappropriate content, but the station is under no legal obligation to do so.
If you believe a comment violates the above rules, please use the Flagging Tool to alert a Moderator.
Flagging does not guarantee removal.
Multiple violations may result in account suspension.
Decisions to suspend or unsuspend accounts are made by Station Moderators.
Questions may be sent to email@example.com. Please provide detailed information.